Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 167, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2023, 11:22 PM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2023, 11:22 PM CDT (04:22 UTC)
- Expired
- Jun 14, 2023, 12:01 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 10:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:38 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 7:38 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 738 PM CDT Tue Jun 13 2023 ...New UPDATE... .UPDATE... Issued at 738 PM CDT Tue Jun 13 2023 A lot of severe storm activity has occurred over NE TX into the ArkLaTex this afternoon, and has stayed just to the south and east of the forecast area. It is looking more than likely to stay that way going into the evening. Farther north, an east-west broken band of showers/towering cu has developed near I-40 in E OK along an axis of 2000 J/kg MLCAPE and low CIN, though low level lapse rates are fairly poor (~6-6.5C/km). CAMs suggest potential for a few of these echoes to develop into storms this evening as they drift up into NE OK and may eventually spread into NW AR. Any storms that develop will have the potential to become severe with large hail main threat due to strong westerly flow aloft. Looking west, shower and isolated storm coverage is increasing over west- central OK in association with the lift from an advancing PV max. This system is expected to slide east across northern OK tonight, and the resulting lift should increase shower and storm coverage overnight across the region. Once again, a few of these storms could become severe with large hail the main threat. Lacy && .SHORT TERM... (Through tonight ) Issued at 243 PM CDT Tue Jun 13 2023 Scattered showers and thunderstorms will likely develop across parts of eastern Oklahoma and northwest Arkansas later this evening and overnight. A few of these storms may become severe, especially to the south of Highway 412. Overnight low temperatures will generally be in the 60s. && .LONG TERM... (Tomorrow through Tuesday) Issued at 243 PM CDT Tue Jun 13 2023 Near daily shower and thunderstorm chances will continue through the weekend as several upper level disturbances traverse the area. Much of this activity will occur during the overnight hours, with Thursday night and Saturday night currently looking like two potentially higher timeframes of greater convective coverage. Heading into next week, upper heights will be on the rise, but no dominant upper ridge will take hold. Thus, shower and storm coverage will lessen, but not completely disappear, and temperatures will warm, but not overly so for this time of year. Again today have tempered afternoon high temperatures from what the NBM suggests, leaning more towards the more reasonable looking GFS and ECMWF MOS numbers. && .AVIATION... (00Z TAFS) Issued at 634 PM CDT Tue Jun 13 2023 Mainly VFR conditions this evening with isolated to scattered showers/storms impacting some of the NE OK sites later tonight. MVFR conditions due to lower ceilings and fog will be possible at KMLC and the northwest Arkansas sites late tonight into early Wednesday morning. VFR conditions are expected at all area sites as we move into Wednesday afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 85 65 90 / 50 30 20 10 FSM 68 86 68 91 / 50 20 30 10 MLC 65 85 65 90 / 50 10 20 10 BVO 60 84 60 89 / 40 30 20 10 FYV 61 83 59 87 / 50 20 30 10 BYV 62 83 61 87 / 30 20 20 10 MKO 66 85 64 90 / 50 10 20 10 MIO 61 84 62 88 / 20 30 20 10 F10 64 83 63 89 / 40 10 20 10 HHW 66 83 67 89 / 60 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....05 AVIATION...10
Hazardous weather outlook, Jun 13, 4:42 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 442 PM CDT Tue Jun 13 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 442 PM CDT Tue Jun 13 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma; West-Central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...Tonight. DISCUSSION... There is some potential for severe storms near the Red River this afternoon. If any storms develop and move into far southeast Oklahoma, they would be capable of producing very large hail. Guidance indicates that some isolated to widely scattered storm activity could develop this evening across western into central Oklahoma and then move into eastern Oklahoma later tonight. An isolated severe storm is possible with this activity. Finally, more storm development is expected over north Texas after midnight and its possible that a few storms could move into far southeast Oklahoma. These storms would be capable of producing large hail. Locally heavy rainfall is possible near the Red River if multiple rounds of storms track over this same general area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Daily thunderstorm chances will continue thru the weekend and possibly into early next week. Better storm coverage is expected Thursday night and Saturday night, with locally heavy rainfall and a limited severe weather threat. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 13, 10:29 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1029 PM CDT Tue Jun 13 2023
OKZ062-067-068-140400-
Cherokee OK-Mayes OK-Wagoner OK-
1029 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of southwestern Mayes,
northeastern Wagoner and northwestern Cherokee Counties through 1100
PM CDT...
At 1029 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Wagoner, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Wagoner... Murphy...
Mazie...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3600 9509 3592 9547 3607 9553 3608 9551
3608 9544 3611 9544 3621 9519
TIME...MOT...LOC 0329Z 247DEG 27KT 3603 9542
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 13, 11:13 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1113 PM CDT Tue Jun 13 2023
OKZ074-075-140445-
Haskell OK-Latimer OK-
1113 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of south central
Haskell and northern Latimer Counties through 1145 PM CDT...
At 1113 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Robbers Cave State Park, moving east at 35 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Wilburton... Red Oak...
Robbers Cave State Park... Lequire...
Panola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3491 9551 3503 9548 3503 9535 3506 9535
3511 9507 3487 9506
TIME...MOT...LOC 0413Z 270DEG 31KT 3498 9541
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:29 PM CDT | Special Weather Statement | TSA | Wagoner | 31 min |
| Jun 13, 10:34 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Wagoner | 23 min |
| Jun 13, 11:13 PM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| Jun 14, 1:14 AM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Jun 14, 1:57 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jun 14, 2:02 AM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Jun 14, 2:05 AM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Jun 14, 2:13 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 27 min |
| Jun 14, 2:23 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 27 min |
| Jun 14, 2:45 AM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 30 min |
| Jun 14, 2:48 AM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Jun 14, 2:54 AM CDT | Special Weather Statement | TSA | Adair | 36 min |
| Jun 14, 3:31 AM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Jun 14, 3:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 52 min |
| Jun 14, 3:46 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 29 min |
| Jun 14, 4:41 AM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Jun 14, 5:25 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jun 14, 6:00 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 45 min |
| Jun 14, 6:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Rogers, Tulsa, Washington | 63 min |
| Jun 14, 6:56 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 49 min |
| Jun 14, 7:06 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 39 min |
| Jun 14, 7:36 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 39 min |
| Jun 14, 8:07 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| Jun 14, 3:48 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 42 min |
| Jun 14, 4:05 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 55 min |
| Jun 14, 4:08 AM CDT | Special Weather Statement | TSA | Franklin | 37 min |
| Jun 14, 4:31 AM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Jun 14, 4:39 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 21 min |
| Jun 14, 4:59 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 47 min |
| Jun 14, 8:53 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 37 min |
| Jun 14, 8:55 AM CDT | Special Weather Statement | TSA | Madison, Washington | 35 min |
| Jun 14, 9:22 AM CDT | Special Weather Statement | TSA | Madison | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.